Happy Holidays! Over 120,000 eBooks at just 19.99 each— Pick a favorite today

Springer INdAM Series

Solvability, Regularity, and Optimal Control of Boundary Value Problems for PDEs

In Honour of Prof. Gianni Gilardi

Editors: Colli, P., Favini, A., Rocca, E., Schimperna, G., Sprekels, J. (Eds.)

  • Provides a collection of contributions honouring Professor Gianni Gilardi
  • Discusses well-posedness and optimal control problems with reference to applied sciences
  • Offers a survey of the most recent results in the field
see more benefits

Buy this book

eBook $119.00
price for USA (gross)
  • ISBN 978-3-319-64489-9
  • Digitally watermarked, DRM-free
  • Included format: PDF, EPUB
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $159.00
price for USA
  • ISBN 978-3-319-64488-2
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

This volume gathers contributions in the field of partial differential equations, with a focus on mathematical models in phase transitions, complex fluids and thermomechanics. These contributions are dedicated to Professor Gianni Gilardi on the occasion of his 70th birthday. It particularly develops the following thematic areas: nonlinear dynamic and stationary equations; well-posedness of initial and boundary value problems for systems of PDEs; regularity properties for the solutions; optimal control problems and optimality conditions; feedback stabilization and stability results. Most of the articles are presented in a self-contained manner, and describe new achievements and/or the state of the art in their line of research, providing interested readers with an overview of recent advances and future research directions in PDEs.

About the authors

​Prof. Pierluigi Colli graduated in Mathematics at the University of Pavia in 1981, before becoming a researcher and associate professor at the same university. He evolved into professor of mathematical analysis at the University of Torino in 1994, and then he moved back to Pavia in 1998. He is author or coauthor of more than 150 papers, and co-editor of six special volumes. His main research area is the mathematical analysis of nonlinear evolution problems, in particular parabolic systems of partial differential equations arising from differential models in physics, thermodynamics, mechanics and physiology.

Prof. Angelo Favini was an assistant professor from 1971 to 1976, and has been a professor at the University of Bologna since then. He is the author of 230 publications in international journals, mainly devoted to interpolation, differential equations in Banach spaces, partial differential equations, control theory and ill-posed problems. His main research focus is on degenerate equations, and he has written a monograph on this subject with A. Yagi (Osaka). He is also the author of a monograph on nonlinear diffusion equations with G. Marinoschi (Bucarest), Springer Verlag 2012.

Prof. Elisabetta Rocca graduated in Mathematics in 1999 at the University of Pavia, where she also obtained her PhD in 2004. She was a researcher at the University of Milan till 2011 when she became associate professor. She moved to the WIAS in Berlin in 2013 where she spent 2 years coordinating a research group with the ERC Starting Grant she received as PI in 2011. She moved to the University of Pavia in 2016 where she is associate professor. She is author of more than 80 papers in mathematical analysis and applications.   

Prof. Giulio Schimperna obtained his PhD in Mathematics at Milan University in 2000. Since 2006 he has been a professor of mathematical analysis in Pavia. He has authored more than 70 papers published in international scientific journals. His scientific interests mainly focus on the analysis of nonlinear evolutionary partial differential equations, and, in particular, mathematical models for phase transitions, damaging, thermomechanics and complex fluids.

Prof. Jürgen Sprekels graduated in 1972 in Mathematics at the University of Hamburg (Germany), where he also received his Ph.D. in 1975. He was a professor at the universities of Augsburg and Essen, before moving to a full professorship at the Humboldt University "at zu Berlin” in 1994.  From 1994 to 2015, he was also the director of the Weierstrass Institute  (WIAS) in Berlin. He is the coauthor of two monographs, co-editor of several conference proceedings, and coauthor of nearly 200 research papers in various fields of applied mathematics.

Table of contents (2 chapters)

  • Weak Formulation for Singular Diffusion Equation with Dynamic Boundary Condition

    Ryota Nakayashiki, Ken Shirakawa

    Pages

  • New Class of Doubly Nonlinear Evolution Equations Governed by Time-Dependent Subdifferentials

    Nobuyuki Kenmochi, Ken Shirakawa, Noriaki Yamazaki

    Pages

Buy this book

eBook $119.00
price for USA (gross)
  • ISBN 978-3-319-64489-9
  • Digitally watermarked, DRM-free
  • Included format: PDF, EPUB
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $159.00
price for USA
  • ISBN 978-3-319-64488-2
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Solvability, Regularity, and Optimal Control of Boundary Value Problems for PDEs
Book Subtitle
In Honour of Prof. Gianni Gilardi
Editors
  • Pierluigi Colli
  • Angelo Favini
  • Elisabetta Rocca
  • Giulio Schimperna
  • Jürgen Sprekels
Series Title
Springer INdAM Series
Series Volume
22
Copyright
2017
Publisher
Springer International Publishing
Copyright Holder
Springer International Publishing AG
eBook ISBN
978-3-319-64489-9
DOI
10.1007/978-3-319-64489-9
Hardcover ISBN
978-3-319-64488-2
Series ISSN
2281-518X
Edition Number
1
Number of Pages
XII, 571
Number of Illustrations and Tables
1 illustrations in colour
Topics